Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 33, NWS Charleston, SC

March 15, 2008Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 15, 2008, 9:57 PM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 35 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2008, 9:57 PM EDT (01:57 UTC)
Expired
Mar 15, 2008, 10:32 PM EDT
In force
35 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 49 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 10:10 PM EDTHAIL 1.251 W Hilton Head Airport, SCPUBLIC REPORTED QUARTER TO HALF DOLLAR SIZE HAIL ON HILTON HEAD PLANTATION.
Mar 15, 10:10 PM EDTHAIL 2.75Hilton Head Airport, SC62 PLANES DAMAGED DUE TO GOLF BALL TO BASEBALL SIZE HAIL REPORTED BY BOTH EMERGENCY MANAGER AND FIXED BASE OPERATOR AT AIRPORT. ABOUT 10 PERCENT OF THE PLANES A TOTAL LOSS...25 PERCENT CANNOT BE FLOWN...AND THE REST HAVE REPAIRABLE DAMAGE. NUMEROUS CARS DAMAGE
Mar 15, 10:15 PM EDTHAIL 1.25Bluffton, SC
Mar 15, 10:15 PM EDTHAIL 1.75Hilton Head Island, SC
Mar 15, 10:20 PM EDTHAIL 0.88Hilton Head Island, SC
Mar 15, 10:20 PM EDTHAIL 1.753 N Hilton Head Island, SCHAIL RANGING FROM GOLF BALL TO PENNY SIZE...ACCUMULATING TO A DEPTH OF ABOUT 1 INCH. MINOR DAMAGE TO TREES. REPORTED BY COCORAHS OBSERVER.
Mar 15, 10:20 PM EDTHAIL 1.75Hilton Head Island, SCGOLF BALL SIZED HAIL OCCURRING IN HILTON HEAD PLANTATION.
Mar 15, 10:21 PM EDTHAIL 1Hilton Head Airport, SC
Mar 15, 10:21 PM EDTHAIL 1Hilton Head Island, SC
Mar 15, 10:22 PM EDTHAIL 1.75Hilton Head Island, SC
Mar 15, 10:30 PM EDTHAIL 2.753 Nw Hilton Head Airpor, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 4:36 PM EDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
966 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 160156
SVRCHS
SCC013-053-160300-
/O.NEW.KCHS.SV.W.0033.080316T0157Z-080316T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
957 PM EDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1100 PM EDT

* AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES NORTHEAST OF HARDEEVILLE...OR ABOUT 10 MILES SOUTH OF
  RIDGELAND...MOVING EAST AT 45 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  PRITCHARDVILLE...HARDEEVILLE...
  BLUFFTON...
  HILTON HEAD AIRPORT...PARRIS ISLAND...
  FOLLY FIELD...FRIPP ISLAND...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS.
VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3225 8115 3234 8095 3244 8097 3242 8077
      3232 8045 3224 8064 3230 8066 3229 8069
      3234 8075 3230 8073 3228 8075 3223 8066
      3220 8066 3212 8077 3205 8090
TIME...MOT...LOC 0157Z 284DEG 39KT 3233 8094

$$
1 follow-up statement
000 
WWUS52 KCHS 160232 RRA
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1031 PM EDT SAT MAR 15 2008

SCC013-053-160241-
/O.CAN.KCHS.SV.W.0033.000000T0000Z-080316T0300Z/
BEAUFORT SC-JASPER SC-
1031 PM EDT SAT MAR 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER AND SOUTHERN
BEAUFORT COUNTIES HAS BEEN CANCELLED...

AT 1029 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OFF THE COAST...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELED.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3225 8115 3234 8095 3244 8097 3242 8077
      3232 8045 3224 8064 3230 8066 3229 8069
      3234 8075 3230 8073 3228 8075 3223 8066
      3220 8066 3212 8077 3205 8090
TIME...MOT...LOC 0231Z 284DEG 39KT 3224 8052

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 9:13 PM EDT, 44 minutes earlier.

Area forecast discussion, Mar 15, 9:13 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
913 PM EDT SAT MAR 15 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND MOVE THROUGH
THE AREA TONIGHT. HIGH PRESSURE WILL BUILD NORTH OF THE REGION
MONDAY AND TUESDAY. ANOTHER SYSTEM IS POSSIBLE TOWARD MID
WEEK...FOLLOWED BY A RETURN OF HIGH PRES BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
PER COORDINATION WITH SPC...EXPANDED PDS TORNADO WATCH 120
INTO ALL ALL SE GA COUNTIES EXCEPT MCINTOSH..AND INTO AMZ354.

SEVERE WEATHER EVENT CONTINUED SATURDAY EVENING...WITH NUMEROUS
REPORTS OF TORNADOES...LARGE HAIL AND WIND DAMAGE ALREADY RECEIVED.
SUPERCELLS CONTINUE TO DEVELOP ON THE WESTERN FLANK OF THE ONGOING
MCS...SPREADING THE THREAT FOR DANGEROUS SEVERE WEATHER FARTHER
SOUTH INTO SE GA. ON THE OTHER HAND...THE SEVERE THREAT MAY BE
WANING ACROSS INLAND NORTHERN COUNTIES...AND WILL LIKELY SHIFT
S/E OF CHARLESTON COUNTY PRIOR TO MIDNIGHT.

THE COLD FRONT WAS ADVANCING THROUGH CENTRAL GA AND NW SC...AND WILL
PUSH MOST THUNDERSTORMS OFFSHORE AFTER 1 AM.

LAKE WINDS...WHEN THE ONGOING WIND ADVISORY EXPIRES AT 11
PM...PLAN TO REISSUE LAKE WIND ADVISORY THROUGH NOON SUNDAY.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
HIGH PRESSURE WILL QUICKLY BUILD IN FROM THE NORTH BEHIND THE
DEPARTING COLD FRONT. NO SIGNIFICANT COLD ADVECTION IS EXPECTED
BEHIND THE FRONT ON SUNDAY. RAPIDLY DRYING CONDITIONS WILL ALLOW
FOR FULL SUNSHINE BY THE AFTERNOON. SUNNY SKIES COMBINED WITH SOME
DOWNSLOPE FLOW WILL ALLOW HIGH TEMPERATURES TO RISE INTO THE LOWER
70S NORTH TO THE MID 70S SOUTH. WINDS WILL REMAIN BREEZY WITHIN AN
ENHANCE PRESSURE GRADIENT BETWEEN THE LOW SYSTEM OFFSHORE AND THE
HIGH PRESSURE TO THE WEST.

LAKE WINDS...LOW LEVEL JET WILL DECREASE SUNDAY MORNING...THUS
LAKE WIND ADVISORY WILL EXPIRE BY NOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
SPRAWLING HIGH PRESSURE CENTERED WELL NORTH OF THE REGION WILL
PROVIDE TRANQUIL CONDITIONS THROUGH TUESDAY. ANOTHER LOW PRESSURE
WILL PASS NW OF THE REGION AND WILL PULL A COLD FRONT THROUGH THE
AREA AROUND MIDWEEK. UPPER RIDGING ALONG THE SE COAST SHOULD LIMIT
PRECIP POTENTIAL WITHIN THE WAA REGIME IN ADVANCE OF THIS SYSTEM
TUESDAY/TUESDAY NIGHT...THUS LIMITED THE CHANCE FOR SHOWERS/
THUNDERSTORMS TO WEDNESDAY/WEDNESDAY NIGHT. ALSO...IF THE COLD FRONT
AND ASSOCIATED CONVECTION IS DELAYED UNTIL LATER WEDNESDAY...
TEMPERATURES COULD PUSH TO AROUND 80F AT MANY INLAND LOCATIONS.
THEN...LATEST TRENDS SUGGEST THAT THE COLD FRONT AND ASSOCIATED
MOISTURE WILL HAVE CLEARED THE REGION BY THURSDAY...WITH HIGH
PRESSURE THE MAIN FEATURE INTO NEXT WEEKEND.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
SEVERE THUNDERSTORMS WITH POSSIBLE TORNADOES AND HAIL ARE QUICKLY
MOVING EAST TOWARD KCHS THIS HOUR. HAVE ADDED A TWO-HOUR TEMPO
GROUP TO THE 00Z KCHS TAF TO INDICATE TSTMS BETWEEN 00Z AND
02Z...AS THESE STORMS COULD BE AT THE TERMINAL WITHIN AN HOUR.
THESE STORMS HAVE A HISTORY OF PRODUCING TORNADOES AND LARGE
HAIL...IN ADDITION TO GUSTY WINDS AND IFR VSBYS. STORMS ARE
REMAINING NORTH AND WEST OF KSAV AT THIS POINT...SO HAVE ONLY
MENTIONED CB IN THE 00Z KSAV TAF. WILL CONTINUE TO MONITOR RADAR
TRENDS AND MAKE NECESSARY UPDATES THROUGHOUT THE NIGHT.

FEEL THAT CIGS WILL MOSTLY BE VFR DURING THE FIRST 12 HOURS...WITH
MVFR CIGS BRIEFLY POSSIBLE NEAR TSTMS. AFTER THIS LINE OF STORMS
MOVES THROUGH THE AREA DURING THE NEXT FEW HOURS...CONDITIONS WILL
GRADUALLY IMPROVE. STILL EXPECT GUSTY WINDS UNTIL AFTER
MIDNIGHT...AFTER WHICH WEST WINDS WILL BE AROUND 10 TO 15 KT AT
BOTH TERMINALS. WIND SHEAR LOOKS MARGINAL AND WILL BE HIGHLY
DEPENDENT ON HOW MUCH SPEEDS DIMINISH DURING THE EARLY MORNING
HOURS.

CLEAR SKIES SUNDAY WILL ALLOW FOR IDEAL MIXING INTO A LINGERING 20
TO 25 KT LOW LEVEL JET DURING THE MORNING AND EARLY AFTERNOON.
THUS GUSTY CONDITIONS WILL LIKELY RESUME AFTER SUNRISE.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH
TUE. MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WED WITH THE NEXT
STORM SYSTEM. VFR CONDITIONS WILL RETURN FOR THE END OF THE WEEK.

&&

.MARINE...
DANGEROUS THUNDERSTORMS WILL IMPACT THE COASTAL WATERS THROUGH
THIS EVENING. PDS TORNADO WATCH 120 REMAINS IN EFFECT FOR ALL
NEARSHOR WATERS UNTIL 1 AM.

MEANWHILE...CONTINUED ONGOING GALE WARNING FOR CHS HARBOR UNTIL
11 PM...AND FOR ALL COASTAL WATERS OUTSIDE THE HARBOR UNTIL 4 AM.
POST COLD FROPA WINDS MAY DIMINISH BELOW GALE FORCE...BUT
CONFIDENCE REMAINS LOW IN THIS TIMING...AS THE DEEPENING SURFACE
LOW MAY CONTINUE TO SUPPORT GALE FORCE GUSTS INTO SUNDAY MORNING.

CONDITIONS WILL GRADUALLY IMPROVE SUNDAY MORNING...AND ALL
ADVISORIES FOR THE NEARSHORE WATERS WILL END BY NOON. OFFSHORE
GEORGIA MAY SEE MARGINAL SCA CONDITIONS INTO THE AFTERNOON
HOURS...MAINLY IN SEAS.

AFTER A LULL IN WINDS/SEAS SUNDAY EVENING...12Z GUIDANCE CONTINUES
TO INSIST THAT THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ON THE
S/SE PERIPHERY OF THE SPRAWLING HIGH PRESSURE BUILDING DOWN THE
COAST...AND SCA WINDS/SEAS WILL LIKELY REDEVELOP ACROSS THE OUTER
GEORGIA WATERS OVERNIGHT. ACROSS NEARSHORE WATERS...NE WINDS 15-20
KT AND SEAS 3-5 FT WILL ALSO BECOME COMMON. THEN...THESE ELEVATED
WINDS/SEAS WILL PERSIST THROUGH MOST/ALL OF MONDAY...BEFORE HIGH
PRESSURE BECOMES CENTERED CLOSER TO THE COASTAL WATERS.
THEN...WINDS/SEAS SHOULD REMAIN BELOW SCA THRESHOLDS MONDAY NIGHT
THROUGH TUESDAY NIGHT. THEN...S WINDS WILL SURGE INTO THE WATERS
AHEAD OF AN APPROACHING COLD FRONT WEDNESDAY. SMALL CRAFT ADVISORY
CONDITIONS WILL BECOME COMMON...AND GALES CANNOT BE RULED OUT.
THEN...WINDS WILL SHIFT TO THE WEST WEDNESDAY NIGHT...AND SMALL
CRAFT ADVISORY CONDITIONS SHOULD TAPER OFF THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR GAZ087-088-099>101-
     114>119-137>139.
     WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR SCZ040-042>045-047>051.
     WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>051.
MARINE...TORNADO WATCH UNTIL 1 AM EDT SUNDAY FOR AMZ330-350-352-354.
     GALE WARNING UNTIL 4 AM EDT SUNDAY FOR AMZ350-352-354-374.
     GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR AMZ330.

&&
Hazardous weather outlook, Mar 15, 9:17 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
917 PM EDT SAT MAR 15 2008

GAZ140-141-161000-
INLAND MCINTOSH-COASTAL MCINTOSH-
917 PM EDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA TONIGHT. A FEW THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT
ACROSS SOUTHEAST GEORGIA...TO THE SOUTH OF INTERSTATE 16 UNTIL
2 AM. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ045-161000-
BERKELEY-
917 PM EDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ350-352-354-161000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
917 PM EDT SAT MAR 15 2008

...GALE WARNING IN EFFECT UNTIL 4 AM EDT SUNDAY...
...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ374-161000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
917 PM EDT SAT MAR 15 2008

...GALE WARNING IN EFFECT UNTIL 4 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS...THUNDERSTORMS MAY AFFECT THE COASTAL
WATERS...ESPECIALLY NORTH OF THE SAVANNAH RIVER...UNTIL 1 AM
TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS EXCEEDING
50 KNOTS AND LARGE HAIL.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099>101-114>119-137>139-SCZ040-042>044-047>051-161000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-
917 PM EDT SAT MAR 15 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

SEVERE THUNDERSTORMS...AN INTENSIFYING LOW PRESSURE SYSTEM...
AN APPROACHING COLD FRONT AND A POTENT UPPER LEVEL DISTURBANCE
WILL COMBINE WITH STRONG WIND FIELDS AND AN UNSTABLE AIR MASS
TO SUPPORT A SIGNIFICANT OUTBREAK OF SEVERE WEATHER...INCLUDING
DAMAGING WINDS...LARGE HAIL...AND TORNADOES...UNTIL MIDNIGHT.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-161000-
CHARLESTON HARBOR-
917 PM EDT SAT MAR 15 2008

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 15, 9:09 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
909 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND DMG     2 E ISLANDTON           32.91N 80.90W
03/15/2008                   COLLETON           SC   PUBLIC

            AN OLD BARN COLLAPSED DUE TO THE STRONG WINDS.

&&

33
Local storm report, Mar 15, 9:17 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
917 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TSTM WND DMG     COOSAWHATCHIE           32.59N 80.93W
03/15/2008                   JASPER             SC   COUNTY OFFICIAL

            TREES DOWN AT EXIT 28 ON I-95. POSSIBLE TORNADO. REPORT
            FROM THE COUNTY WARNING POINT.

&&

33
Local storm report, Mar 15, 9:19 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
919 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     FUNNEL CLOUD     5 S SCARBORO            32.64N 81.88W
03/15/2008                   JENKINS            GA   LAW ENFORCEMENT

            SCREVEN 911 REPORTED PUBLIC REPORT OF FUNNEL CLOUDS
            MOVING TOWARD ROCKY FORD

&&

24
Local storm report, Mar 15, 9:24 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
924 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FUNNEL CLOUD     2 E OLIVER              32.52N 81.50W
03/15/2008                   EFFINGHAM          GA   TRAINED SPOTTER

            ALSO REPORTS INTENSE LIGHTNING AND 35 MPH WINDS.

&&

33
Local storm report, Mar 15, 9:31 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
931 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND GST     MOUNT PLEASANT          32.79N 79.86W
03/15/2008  E50.00 MPH       CHARLESTON         SC   TRAINED SPOTTER

0845 PM     HAIL             WEST ASHLEY             32.80N 80.01W
03/15/2008  E1.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

&&

33
Local storm report, Mar 15, 9:33 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
933 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     HAIL             CLYO                    32.48N 81.27W
03/15/2008  E0.88 INCH       EFFINGHAM          GA   TRAINED SPOTTER

&&

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:03 PM EDTSevere Thunderstorm WarningCHSHampton17 min
Mar 15, 8:18 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton57 min
Mar 15, 8:23 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton52 min
Mar 15, 8:32 PM EDTSevere Thunderstorm WarningCHSBerkeley20 min
Mar 15, 8:40 PM EDTSpecial Marine WarningCHS2 hr
Mar 15, 8:44 PM EDTTornado WarningCHSCharleston, Colleton, Dorchester46 min
Mar 15, 8:49 PM EDTSevere Thunderstorm WarningCHSJasper56 min
Mar 15, 8:54 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Hampton, Jasper66 min
Mar 15, 9:03 PM EDTTornado WarningCHSBeaufort, Charleston, Colleton, Hampton, Jasper42 min
Mar 15, 9:17 PM EDTTornado WarningCHSHampton, Jasper34 min
Mar 15, 9:25 PM EDTTornado WarningCHSBeaufort, Charleston, Colleton50 min
Mar 15, 9:34 PM EDTSpecial Marine WarningCHS116 min
Mar 15, 9:34 PM EDTTornado WarningCHSJasper33 min
Mar 15, 9:38 PM EDTSpecial Marine WarningCHS97 min
Mar 15, 9:58 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton26 min
Mar 15, 9:59 PM EDTTornado WarningCHSBeaufort, Jasper31 min
Mar 15, 10:00 PM EDTSevere Thunderstorm WarningCHSJasper45 min
Mar 15, 10:16 PM EDTTornado WarningCHSJasper29 min
Mar 15, 10:39 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper50 min
Mar 15, 10:43 PM EDTSpecial Marine WarningCHS92 min
Mar 15, 10:45 PM EDTTornado WarningCHSBeaufort, Jasper30 min
Mar 15, 10:58 PM EDTLake Wind AdvisoryCHSBerkeley15 hr
Mar 15, 11:04 PM EDTSpecial Marine WarningCHS55 min
Mar 16, 12:38 AM EDTSpecial Marine WarningCHS67 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.